My 38 year old son has thrombocytopenia

Question

My 38 year old son has thrombocytopenia, caused by taking too many meds. Information I have read says that calcium, folate and B-12 is needed for platelets, We’ve stopped taking calcium, and we’re taking Ionic magnesium, Joel has to be careful with magnesium because he takes Coumadin, and they interact, his last blood test was way off his level and Doctor is trying to level it off, he’s been taken off many meds and is currently going off a seizure med (epilepsy), he’s been very ill for a year, because of this med, he is so fragile and I want to make sure he takes something for his platelets. I wondered if the magnesium is enough? Any comments would be greatly appreciated. I’ve been blessed finding this group, I’m learning so much. Thank you~

in progress 0
Carol 3 years 0 Answers 206 views 0

Answers ( No )

  1. Magnesium is important in decreasing seizure activity along with B bitamins and omega-3 fatty acids.
    Please get the recommended testing done to also assess the role that Iron Overload may be playing in his body.

    My best wishes to you both.

  2. low platelets??

  3. I have very low platelet count as well (under the ref range). What I have found and functions great is glycine, an amino acid. Both b9 (folate) and b12 encourages the production of glycine. I took both of them but it didn't work so well compared when I took straight glycine.
    Glycine prevents the aggregation of platelets. Before taking glycine I felt pretty ill when I took fatty acids. Best of luck!

  4. If glycine prevents aggregation of platelets, please do not take it at the same time as Coumadin. He needs to avoid more blood thinners. I am dealing with ITP, a condition in which my immune system destroys my platelets, and having too few platelets can lead to brain bleeds. See if he can be weaned off the Coumadin before adding blood-thinning foods to his diet

  5. Carol Connelly Guell Your son's low platelet count is a direct result of the coumadin. He needs to have thin blood to go through the artificial aortic valve. It may not be advisable to try to raise his platelet count because that may make his blood prone to coagulating too much. If his platelet count is stable and is not getting worse, i would leave it at that.

  6. Your concern for platelets seems more pressing to you than your concern he has a seizuure . There are newer and better meds than coumadin and I would be looking into them . Brewers yeast in a cup of hot chocolate daily will keep his platelet count at a safe level.
    I have no clue how an epileptic could survive without a med. That is SCARY ..
    BIG TIME.

Leave an answer

Browse
Browse